helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Mihai

Opinions on Amantadine

11 posts in this topic

Hello fellow PDers,

 

I just recently started taking 100 mg. of Amantadine 2x/day. It really seems to have help manage my often out-of-control dyskinesias. Just wondering if anyone out there has any thoughts, advice, or experience with it. I am also taking Stalevo and Selegeline and have the Neupro patch. I've had PD for over 11 years, and this current "cocktail" of drugs seems great...I'm pretty normal and "evened out." If anyone has any information to share, I'd appreciate it!

 

Peace,

 

Mihai

Share this post


Link to post
Share on other sites

It did nothing for me. I've had terrible reactions to some meds and others seem to work but Amantadine did nothing. I had DBS 4 weeks ago. No symptoms at all now.

Share this post


Link to post
Share on other sites

I.take amantadine now with sinemet and mirapex. The sinemet in 1/4 or 1/2 25/100 pills every 1 1/2 - 2 1/2 hours. Amantadine was added to control dyskinesia, and I went up to 300 mg/ day without relief. But 150 mg/day helps stiffness and slowness enough to be noticeable. Adding mirapex now - .375 mg once a day of ER - no effect yet good or bad. Hoping it will help me at night - keep me from getting stuck in the bed unable to move.

Share this post


Link to post
Share on other sites

The sinemet in 1/4 or 1/2 25/100 pills every 1 1/2 - 2 1/2 hours.

 

Hi Kim, so glad to hear from you again ! We missed you ! Hope you will feel better soon !

BTW, how do you manage to take 1/4 of a 25/100 pill? ? (25 mg of levodopa?) . Do you crush or split the pill?

Share this post


Link to post
Share on other sites

The pills are scored so halve easily. Then I crack the halves in half again. I have tried mixing liquid solution but found it even less exact as it isn't dissolved - so I guess solution is the wrong word - medicine quickly sinks no matter how much you shake or stir. Taking more than 1/2 pill results in dystonia and dyskinesia that's very uncomfortable. 1/4 or 1/2 is dependent on where in the menstrual cycle I am. Hormones apparently play a big role. Also, I've had dyskinesia from about a month into treatment, and was diagnosed and treated about 3 years too late.

Share this post


Link to post
Share on other sites

Kim, you seem to be very sensitive to levodopa. you respond to tiny doses (which is good) but you also have dyskinesia...

I now take 1/4 of a 50/200 pill (50mg of levodopa) every three hours, but my response is minimal. I need more than 50mg and i was thinking of "experimenting" with 75mg (instead of 50) every 4 hours (instead of 3)...Thanks !!

Share this post


Link to post
Share on other sites

Yes, it is good to see KiminJapan on the board!

 

Each day I currently take 1 mg of Azilect, 2 mg of requip and 6 tabs of levocarb 100/25 strength. For the most part I am doing well and able to do okay. I don't really excercise except for Yoga class once a week. I am quite active physically every day which makes a huge difference in a positive way. My problem is that tremors on my right side are emerging as a symptom more now than a few years ago. It seems always on the verge of "shaking things up." Does Amantadine help with tremors any?

 

J shaking b

Share this post


Link to post
Share on other sites

I was prescribed Amantadine with Sinemet from the start in hopes that it may delay the start of dyskenesia. I've had no problems with it.

Share this post


Link to post
Share on other sites

I've been taking 100mg of Amantadine 3x daily along with 4 tabs, 25/100, of Sinemet 4x daily, and 200mg of Comtan 3x daily for the past 5 years. I also take 1mg of Azilect one per day along with three muscle relaxers and Clonazepam for sleep. This is a good regimine for me and keeps me under control, with the exception of the embarrassing incessant drooling.

However, when I was scheduled for the DatScan, my MDS told me to stop with the Amantadine 6 days prior to the test. I complied and on day two, a Sunday, I experienced the worst case of dystonia I've ever had! In fact, by evening, the pain was so unbearable that my poor wife had to have an ambulance take me to emergency for treatment for Amantadine withdrawal. My MDS was flumoxed having never heard of such a thing. But, he did his research, apologized profusely, and found that this is possible for someone taking Amantadine for such a long period of time. It's a drug that does wonders for me but don't stop taking it without discussing with your physician.

Take care,

Sean

Share this post


Link to post
Share on other sites

Hi Mihai - My HWP takes amantadine. He has found it helpful. The main side effect has been very active sleep - for example, kicking, yelling, and once actually throwing himself out of bed. He always woke himself up and never hurt me (although he worried about it). These things happened several times a month and seemed to occur in clusters. Meaning, he would sleep normally for a couple of weeks, then have a couple of weeks with outbursts. He changed the time he took it from before bed to dinner and the side effect has largely stopped. Now I'd say it is no more than once or twice a month and generally not as animated. Good luck!

Share this post


Link to post
Share on other sites

I have found Amantadine a bit hit and miss. It as to a certain extent reduced some of my dyskinesia but it has really dropped My blood pressure to passing out level, so am reluctant to increase it.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0